Alert archive / Nevada / Red Flag Warnings in 2008

Red Flag Warning 10, NWS Elko, NV

August 18, 2008

NWS Elko, NV issued this red flag warning at Aug 18, 2008, 11:05 AM PDT. It took effect at Aug 18, 2008, 1:00 PM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 18, 2008, 11:05 AM PDT (18:05 UTC)
In effect from
Aug 18, 2008, 1:00 PM PDT
Expired
Aug 18, 2008, 8:00 PM PDT
In force
7 hr
Issued by
NWS Elko, NV

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KLKN 181805
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
1105 AM PDT MON AUG 18 2008

NVZ452-190300-
/O.UPG.KLKN.FW.A.0006.080818T1900Z-080819T0300Z/
/O.NEW.KLKN.FW.W.0010.080818T2000Z-080819T0300Z/
ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80-
1105 AM PDT MON AUG 18 2008

...RED FLAG WARNING IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR DRY
THUNDERSTORMS FOR ZONE 452...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING
FOR DRY THUNDERSTORMS...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS
EVENING FOR NORTHEAST NEVADA. THIS REPLACES THE FIRE WEATHER
WATCH FOR THE SAME AREA.

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONE:

452 - ELKO COUNTY AND NORTH OF I80 IN LANDER AND EUREKA COUNTIES


AN UPPER LEVEL DISTURBANCE WILL MOVE THROUGH NORTHERN NEVADA THIS
AFTERNOON. THIS DISTURBANCE...COMBINED WITH DAYTIME INSTABILITY
AND MIDLEVEL MOISTURE...WILL PRODUCE ISOLATED DRY THUNDERSTORMS THIS
AFTERNOON...MAINLY ACROSS THE EASTERN HALF OF ELKO COUNTY AND THE
EXTREME NORTH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. DRY LIGHTNING AND LOW FUEL
MOISTURE WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.


$$

NVZ455-457-190300-
/O.CON.KLKN.FW.A.0007.080819T1800Z-080820T0300Z/
WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
1105 AM PDT MON AUG 18 2008

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY LATE MORNING
THROUGH TUESDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY LATE MORNING
THROUGH TUESDAY EVENING. 

THIS FIRE WEATHER WATCH IS FOR THE FOLLOWING FIRE WEATHER ZONES:

455 - WHITE PINE COUNTY

457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND
EUREKA COUNTIES

WINDS WILL INCREASE TUESDAY ACROSS CENTRAL AND EAST CENTRAL
NEVADA...AHEAD OF A TROUGH OF LOW PRESSURE MOVING ONTO THE WEST COAST.
SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH LATE MORNING WITH
GUSTS TO 40 MPH. AFTERNOON RELATIVE HUMIDITIES WILL BE BETWEEN 10
AND 15 PERCENT.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$
REA
2 follow-up statements
000 
WWUS85 KLKN 182214
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
314 PM PDT MON AUG 18 2008

NVZ455-457-190615-
/O.UPG.KLKN.FW.A.0007.080819T1800Z-080820T0300Z/
/O.NEW.KLKN.FW.W.0011.080819T1800Z-080820T0300Z/
WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
314 PM PDT MON AUG 18 2008

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT TUESDAY FOR
GUSTY WINDS AND LOW HUMIDITIES FOR ZONES 455 AND 457...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT TUESDAY...FOR
GUSTY WINDS AND LOW HUMIDITIES FOR MUCH OF CENTRAL AND EAST
CENTRAL NEVADA. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES:

455 - WHITE PINE COUNTY

457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND
EUREKA COUNTIES


A STORM SYSTEM MOVING ONTO THE WEST COAST WILL INCREASE THE
PRESSURE GRADIENT ACROSS CENTRAL NEVADA ON TUESDAY. SOUTHWEST
WINDS WILL INCREASE TO 15 TO 25 MPH LATE MORNING WITH GUSTS TO 35
MPH THROUGH THE AFTERNOON INTO EARLY EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

NVZ452-190300-
/O.CON.KLKN.FW.W.0010.000000T0000Z-080819T0300Z/
ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80-
314 PM PDT MON AUG 18 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING.

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONE:

452 - ELKO COUNTY AND NORTH OF I80 IN LANDER AND EUREKA COUNTIES

AN UPPER LEVEL DISTURBANCE IS MOVING THROUGH NORTHERN NEVADA THIS
AFTERNOON. THIS DISTURBANCE...COMBINED WITH INSTABILITY AND
MID-LEVEL MOISTURE...WILL PRODUCE ISOLATED DRY THUNDERSTORMS LATE THIS
AFTERNOON AND EARLY THIS EVENING...MAINLY ACROSS THE EASTERN HALF OF ELKO
COUNTY AND THE EXTREME NORTH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. DRY LIGHTNING AND LOW
FUEL MOISTURE WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
REA
000 
WWUS85 KLKN 190251
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
751 PM PDT MON AUG 18 2008

NVZ452-190400-
/O.EXP.KLKN.FW.W.0010.000000T0000Z-080819T0300Z/
ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80-
751 PM PDT MON AUG 18 2008

...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING. 

THUNDERSTORMS HAVE DISIPATED THIS EVENING...THEREFORE THE
RED FLAG WARNING THROUGH 8 PM PDT HAS BEEN ALLOWED TO EXPIRE. 

$$

NVZ455-457-191200-
/O.CON.KLKN.FW.W.0011.080819T1800Z-080820T0300Z/
WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
751 PM PDT MON AUG 18 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT
TUESDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT
TUESDAY. 

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES:

455 - WHITE PINE COUNTY

457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND
EUREKA COUNTIES

A STRONG STORM SYSTEM WILL MOVE SOUTHEAST TOWARDS THE PACIFIC
NORTHWEST THROUGH TUESDAY. WELL AHEAD OF THIS STORM...WINDS WILL
INCREASE AND BECOME GUSTY DURING THE AFTERNOON ON TUESDAY. 
SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 40 MPH ARE
EXPECTED TUESDAY AFTERNOON ALONG WITH DAYTIME RELATIVE HUMIDITIES
BETWEEN 10 AND 15 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

TT

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Aug 18, 2:50 AM PDT, 8 hours 15 minutes earlier.

Area forecast discussion, Aug 18, 2:50 AM PDT, 8 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
250 AM PDT MON AUG 18 2008

.SYNOPSIS...A STRONG STORM FROM THE GULF OF ALASKA WILL MOVE INTO
THE PACIFIC NORTHWEST THIS WEEK RESULTING IN INCREASING
WINDS...COOLER TEMPERATURES...AND A RISK OF THUNDERSTORMS THROUGH
WEDNESDAY. LIGHTER WINDS AND WARMER TEMPERATURES ARE EXPECTED BY NEXT
WEEKEND.
&&

.SHORT TERM...TODAY THROUGH TUESDAY...CURRENT IR SATELLITE LOOP SHOWS
PARTLY CLOUDY SKIES OVER NW NV WITH TSTORMS OVER WRN OREGON AS AN
NEGATIVELY TILTED UPPER LEVEL TROUGH EJECTS NORTHWARD INTO THE PAC
NW...WELL AHEAD OF A MUCH STRONGER STORM NOW MOVING INTO THE GULF OF
ALASKA. OVER OUR AREA...EXPECT ISOLD TSTORMS TO DEVELOP OVER NE AND
EAST CNTRL NV THIS AFTERNOON AS THE BASE OF THIS TROUGH PUSHES
ACROSS NRN NV TODAY AND TONIGHT. WINDS WILL ALSO BEGIN TO INCREASE
TODAY AS THE MIDLEVEL PRESSURE GRADIENT STRENGTHENS WITH HIGH
PRESSURE REMAINING TO THE SOUTH AND EAST OVER THE FOUR CORNERS
REGION. EXPECT HIGH TEMPS TO REMAIN ABOVE NORMAL TODAY...GENERALLY IN
THE LOW TO MID 90S IN SOUTHWESTERLY FLOW.

FOR TUESDAY...MODELS SHOW PACIFIC COLD FRONT PUSHING INTO NV WITH
INCREASING CLOUDS AND WINDY CONDITIONS. INCREASED WINDS OVER CNTRL
NV WITH MODELS SHOWING 700 MB WINDS AROUND 25 KTS DURING THE
AFTERNOON. MODELS ARE SHOWING THE FRONT PUSHING THROUGH THE AREA
EARLIER COMPARED TO YESTERDAYS 00Z RUNS...SO LOWERED MAX TEMPS INTO
THE 80S ACROSS MOST OF THE AREA WITH UPPER 70S IN THE HIGHER
VALLEYS. MAY SEE A FEW SHOWERS NORTH OF I80 WITH SOME JET ENERGY
PUSHING INTO NRN NV DURING THE AFTERNOON. WITH AMPLE CLOUD COVER...
INSTABILITY IS EXPECTED TO BE LIMITED...SO NOT EXPECTED WIDESPREAD
COVERAGE OF SHOWER ACTIVITY. TT

.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY. AN UPPER LEVEL WAVE WILL
BE PUSHING NORTHEAST ACROSS NORTHERN PART OF THE CWA TUESDAY
NIGHT...WITH A PUSH OF COOLER AIR ASSOCIATED WITH IT. TEMPS AT 700
MB WILL BE NEAR 6 C IN THE FAR NORTH WEDNESDAY MORNING. TEMPS WILL
BE SLIGHTLY BELOW AVERAGE FOR WEDNESDAY AND THURSDAY. AN UPPER LEVEL
LOW WILL PASS TO THE NORTH OF THE AREA...ALONG THE CANADIAN
BORDER...ON THURSDAY. MODELS ARE IN FAIR AGREEMENT REGARDING THE
TIMING AND TRACK OF THIS SYSTEM. WINDS WILL THEN SHIFT TO THE
NORTHWEST LATE IN THE DAY ON THURSDAY. BREEZY CONDITIONS WILL BE
POSSIBLE IN THE NORTH ON WEDNESDAY AND ESPECIALLY ON THURSDAY.
MOISTURE WITH THIS SYSTEM APPEARS TO BE LIMITED THIS FAR SOUTH. AS A
RESULT...REMOVED ANY PRECIPITATION CHANCES FOR WEDNESDAY AND BEYOND.

TEMPERATURES WILL BEGIN TO REBOUND ON FRIDAY AS HEIGHTS RISE IN THE
WAKE OF THE DEPARTING UPPER LOW. HEIGHTS WILL CONTINUE TO RISE OVER
THE WEEKEND AS THE 4-CORNERS HIGH RETURNS. BY SUNDAY...SLIGHTLY
ABOVE AVERAGE TEMPERATURES ARE EXPECTED ACROSS THE REGION. ISOLATED
THUNDERSTORMS WILL NOT BE OUT OF THE QUESTION FOR THE UPCOMING
WEEKEND AS THE GFS IS SHOWING SOME HINTS OF INSTABILITY.  KNUTSVIG

&&

.AVIATION...A FEW ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS
AFTERNOON/EVENING IN THE EASTERN TAF SITES...KEKO AND KELY. WINDS
WILL BE GUSTING TO NEAR 25 KNOTS IN THE AFTERNOON FROM THE SOUTH TO
SOUTHWEST. TOMORROW BETTER FORCING FOR PRECIPITATION WILL EXIST IN
THE NORTH...HOWEVER INSTABILITY WILL BE LIMITED.  KNUTSVIG

&&

.FIRE WEATHER...ISOLATED TSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON ACROSS EAST CNTRL AND NORTHEAST NEVADA. WITH
CURRENT NUMERICAL MODELS SHOWING LESS MOISTURE AND JET DYNAMICS
COMPARED TO YESTERDAY...NOT CONFIDENT ENOUGH TO UPGRADE FIRE WEATHER
WATCH FOR ELKO COUNTY TO A RED FLAG WARNING...SO WILL KEEP THE WATCH
GOING FOR NOW AND MONITOR TSTORMS DEVELOPMENT TODAY JUST IN CASE A
LATE WARNING IS NEEDED.

FOR TUESDAY...STRONG PACIFIC STORM MOVES INTO THE WASHINGTON/OREGON
COAST WITH INCREASING WINDS WELL AHEAD OF THE SYSTEM. WITH MODELS
SHOWING 700 MB WINDS AROUND 25 KTS AND 500 MB WINDS UP TO 35 KTS
TUESDAY AFTERNOON...DECIDED TO ISSUE A FIRE WEATHER WATCH FOR
CENTRAL NEVADA FOR GUSTY WINDS AROUND 35 MPH AND LOW DAYTIME RH.
FURTHER NORTH...INCREASING CLOUD COVER...MOISTURE...AND COOLER TEMPS
ARE EXPECTED TO KEEP WINDS BELOW CRITERIA AND DAYTIME RH ABOVE 15
PCT.
&&

.LKN WATCHES/WARNINGS/ADVISORIES...

FIRE WEATHER WATCH FOR FWZ 452 THROUGH MONDAY AFTERNOON FOR DRY
THUNDERSTORMS.

FIRE WEATHER WATCH FOR FWZ 455-457 LATE TUESDAY MORNING THROUGH
TUESDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY.

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 3:04 AM PDTFire Weather WatchLKN12 hr
Aug 18, 3:14 PM PDTRed Flag WarningLKN27 hr

Nearby

Red Flag Warnings in Nevada, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.